MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO HELIX COIL NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO HELIX COIL NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-3-8-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The concerto coil has not been returned for evaluation.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that this coil did not detach during the procedure.There were not any patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
Device available for evaluation - additional information date mfr rec ¿ additional information type of follow up - device evaluation device evaluated by manufacturer- additional information codes updated the device was returned for evaluation and the clinical observation could not be confirmed.As received, only concertos coil pushwire returned without implant coil.Additionally, the instant detacher was not returned as it was discarded.The actuator interface and coupler tube were not intact and loose; indicative of mechanical detachment attempted.The positive load indicator was found to be kinked and broken but retained by the release wire.The pushwire was also found to be broken but retained by the release wire in two locations just distal of the break indicator.It appeared that there were manual detachment attempted.Kinks and bends were found along the length of the pushwire at proximal.The coin was not present and missing from the lumen stop; with the shield coil present and stretched.No other anomalies were observed.The implant coil and instant detacher were not returned; therefore, any contribution of the implant coil and instant detacher to the non-detachment could not be determined.Based on the returned device, there was evidence of manual detachment attempts as there were kinks and breaks at the positive load indicator and just distal to the break indicator.It is possible that the pushwire break and the release wire to subsequently pull back from the lumen stop, detaching the implant coil from the pushwire.Per the concerto detachable coil and i.D.(instant detacher) instructions for use (ifu): ¿if the coil does not detach after 3 attem pts, discard the i.D.(instant detacher) and replace with a new i.D.(instant detacher).Also, ¿in the rare event that the coil does not detach and cannot be removed from the implant delivery pusher, use the following steps for detachment.A.Grip the hypotube ap proximately 5 cm distal of the positive load indicator at the hypotube break indicator and bend the implant delivery pusher just distal to the hbi 180 degrees.B.Next straighten the pusher back, continue bending and straightening until the pusher tubing opens exp osing the release element.C.Gently separate the proximal and distal ends of the open pusher.Then, under fluoroscopy, pull the proximal portion of the implant delivery pusher approximately 2-3 cm to confirm implant detachment per ifu.¿ medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO HELIX COIL NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8462244
Report Number2029214-2019-00255
Device Sequence Number2926897
Product Code KRD
UDI-Device Identifier00847536013391
UDI-Public00847536013391
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model NumberNV-3-8-HELIX
Device Lot NumberA717062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1